MAUDE Adverse Event Report: EXACTECH, INC. MODULAR IMPACTOR HANDLE

EXACTECH, INC. MODULAR IMPACTOR HANDLE
Model Number MODULAR IMPACTOR HANDLE
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 78 y/o male patient received a total shoulder replacement.Surgeon noticed a bb and small spring on patient x-rays and sent the images to sales rep.Sales rep researched the instruments and noticed the catch button missing on the modular impactor handle.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.The device is available for evaluation.Additional information received indicates that the tip broke during the case, and no one noticed it until after sales rep had already left with the cleaned trays.The patient is ok, the surgeon states that he and the patient decided to leave the pieces where they are unless the patient starts having issues.Surgeon called sales rep and said he would keep watching it as well, he doesn¿t expect it to hurt or irritate anything.Furthermore, the device was used later at a different facility and no one there noticed it was broken, but somehow they made it work.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.Engineering drawings for the ergo and gps shoulder impactor handles referenced dimensions for the internal depth of the bore as well as a spherical radius to create the smaller diameter end opening for retention of the detent ball.Use of internal bore dimensions required an inspection method that may have contributed to damage and did not provide a method for dimensional inspection after assembly that may have resulted in nonconforming product being released to the field.A risk assessment has been initiated to escalate this issue.

Brand Name
MODULAR IMPACTOR HANDLE
Common Device Name
IMPACTOR
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16895059
Report Number1038671-2023-00948
Device Sequence Number12284950
Product Code HWA
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODULAR IMPACTOR HANDLE
Device Catalogue Number321-09-05
Device Lot Number275151004
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer10/12/2023
09/29/2026
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date11/09/2023
09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2050-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexMale